Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy, suddenly
Dec 11, 2010

Hello, I have been poz for about 15 years. Am currently on Kaletra, Ziagen, and Viread. In the past, I have had slight inklings of neuropathy, mostly in my feet. It has been very moderate, so I haven't done anything about it. However, last night in the middle of the night I had shooting pains that felt like pains/tingling shooting down the lower part of my legs into my feet. It was very severe, woke me out of a sound sleep. If this repeats, I will definitely see my hiv-doctor. I didn't take my meds right before bed, I take them about 2 1/2 hours before bedtime. One thing I am curious about is one new addition - Zoloft. I take that right before bed. Could the zoloft be part of the problem - maybe not the culprit, but contributes, or helps trigger this? Also, is it very normal for neuropathy to just pop up like that suddenly? The symptoms I've had previously have been very moderate.

Response from Dr. Henry

I have not observed acute neuropathy with either Zoloft or your current HIV regimen (for your HIV regimen there is a low risk for peripheral neuropathy which usually begins slowly and involves the toes/feet before the legs). Restless leg syndrome, nerve compression, and other conditions can cause symptoms like you describe so evaluation by your HIV doc and possibly a neurologist would be recommended. KH



Previous
Kidney Damage; long term prognosis
Next
Flex a Min

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement